Alert archive / Alabama / Flash Flood Warnings in 2004

Flash Flood Warning 71, NWS Huntsville, AL

December 6, 20044 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Dec 6, 2004, 1:02 PM CST for 4 counties in Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 6, 2004, 1:02 PM CST (19:02 UTC)
Expired
Dec 6, 2004, 7:00 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 304 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
304 m²/s²
0-3 km storm-relative helicity
355 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 061903
FFWHUN
ALC077-079-083-089-070100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
102 PM CST MON DEC 6 2004

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUDERDALE COUNTY IN NORTHWEST ALABAMA
  LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA
  MADISON COUNTY IN NORTH CENTRAL ALABAMA
  LAWRENCE COUNTY IN NORTHWEST ALABAMA

* UNTIL 700 PM CST

* AT 1257 PM CST...WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY 
  RAIN ACROSS MUCH OF LAUDERDALE...LIMESTONE...AND MADISON           
  COUNTIES...AND ACROSS THE NORTHERN SECTIONS OF LAWRENCE COUNTY.    
  RAINFALL OF ONE TO TWO INCHES FELL IN THE WARNED AREA LAST         
  NIGHT...AND MANY COMMUNITIES HAVE SEEN ANOTHER ONE TO TWO INCHES   
  SINCE THEN. CREEKS AND STREAMS ARE RUNNING AROUND BANKFULL...AND   
  MAINLY STANDING WATER HAS BEEN REPORTED ON SOME STREETS. 

ADDITIONAL RAINFALL COULD PUSH THESE CREEKS AND STREAMS OVER THEIR 
BANKS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW-LYING AND 
POOR DRAINAGE AREAS IS ALSO LIKELY

* SOME LOCATIONS AFFECTED INCLUDE...
  ARDMORE...ATHENS...FLORENCE...GURLEY...HARVEST...HUNTSVILLE...
  LEXINGTON...MADISON...MERIDIANVILLE...MOULTON...NEW MARKET...
  NORTH COURTLAND...ROGERSVILLE...AND TOWN CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. AS LITTLE AS SIX INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. TWO FEET OF MOVING WATER CAN FLOAT MOST
VEHICLES...INCLUDING S U VS AND PICKUP TRUCKS. VEHICLES CAUGHT IN
RISING WATER SHOULD BE ABANDONED.

LAT...LON 3499 8635 3452 8636 3459 8659 3461 8682
      3473 8714 3434 8712 3433 8753 3456 8753
      3465 8748 3465 8745 3476 8741 3482 8745
      3483 8757 3477 8785 3490 8797 3500 8816

$$ 

JE/23
3 follow-up statements
000 
WGUS74 KHUN 062055
FFSHUN
ALC033-077-079-083-089-070100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CST MON DEC 6 2004

...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...

AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MUCH OF LAUDERDALE...LIMESTONE... 
MADISON...COLBERT...AND LAWRENCE COUNTIES. RAINFALL OF ONE TO TWO 
AND A HALF INCHES HAS FALLEN SINCE 9 AM...WITH ANOTHER ONE TO TWO 
INCHES BEFORE THAT. WITH THIS MUCH WATER HAVING FALLEN...ANY 
ADDITIONAL RAINFALL IS LIKELY TO CAUSE FLOODING PROBLEMS. MANY 
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.

IN LAUDERDALE COUNTY...NUMEROUS COUNTY ROADS ARE CLOSED AND THE 
UNDERPASS OF HIGHWAY 20 AT HIGHWAY 43 NEAR MCFARLAND PARK HAS 
ALREADY BEEN CLOSED. IN COLBERT COUNTY...A PORTION OF HIGHWAY 247 
WAS CLOSED DUE TO A LANDSLIDE...AND PORTIONS OF HIGHWAY 133 IN 
MUSCLE SHOALS WERE UNDER WATER. 

IN MADISON COUNTY...SEVERAL ROADS ARE FLOODED OFF HIGHWAY 72 EAST OF 
CHAPMAN MOUNTAIN. FLOODING IS OCCURRING IN LOW LYING AREAS AND MANY 
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL. 

THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE TENNESSEE RIVER AT 
FLORENCE IN LAUDERDALE AND COLBERT COUNTIES...AND FOR THE BIG NANCE 
CREEK AT COURTLAND IN LAWRENCE COUNTY. CONSULT RIVER FLOOD WARNINGS 
AND STATEMENTS FOR THE LATEST UPDATES AND INFORMATION.

SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...
ATHENS...FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON...
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS.

MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO THEY CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3500 8633 3454 8634 3456 8680 3471 8710
      3432 8714 3434 8754 3458 8753 3459 8818
      3503 8821

$$

JE/23
000 
WGUS74 KHUN 062159 CCA
FFSHUN
ALC033-077-079-083-089-070100-

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CST MON DEC 6 2004

...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...

AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MUCH OF LAUDERDALE...LIMESTONE... 
MADISON...COLBERT...AND LAWRENCE COUNTIES. RAINFALL OF ONE TO TWO 
AND A HALF INCHES HAS FALLEN SINCE 9 AM...WITH ANOTHER ONE TO TWO 
INCHES BEFORE THAT. WITH THIS MUCH WATER HAVING FALLEN...ANY 
ADDITIONAL RAINFALL IS LIKELY TO CAUSE FLOODING PROBLEMS. MANY 
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL.

IN LAUDERDALE COUNTY...NUMEROUS COUNTY ROADS ARE CLOSED AND THE 
UNDERPASS OF HIGHWAY 20 AT HIGHWAY 43 NEAR MCFARLAND PARK HAS 
ALREADY BEEN CLOSED. IN COLBERT COUNTY...PORTIONS OF HIGHWAY 133 IN 
MUSCLE SHOALS WERE UNDER WATER. IN FRANKLIN COUNTY...A PORTION OF 
HIGHWAY 247 WAS CLOSED DUE TO A LANDSLIDE NEAR MILE MARKER 5.

IN MADISON COUNTY...SEVERAL ROADS ARE FLOODED OFF HIGHWAY 72 EAST OF 
CHAPMAN MOUNTAIN. FLOODING IS OCCURRING IN LOW LYING AREAS AND MANY 
CREEKS AND STREAMS ARE AT OR ABOVE BANKFULL. 

THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE TENNESSEE RIVER AT 
FLORENCE IN LAUDERDALE AND COLBERT COUNTIES...AND FOR THE BIG NANCE 
CREEK AT COURTLAND IN LAWRENCE COUNTY. CONSULT RIVER FLOOD WARNINGS 
AND STATEMENTS FOR THE LATEST UPDATES AND INFORMATION.

SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...
ATHENS...FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON...
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS.

MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO THEY CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3500 8633 3454 8634 3456 8680 3471 8710
      3432 8714 3434 8754 3458 8753 3459 8818
      3503 8821

$$

JE/23
000 
WGUS74 KHUN 062303
FFSHUN
ALC033-077-079-083-089-070100-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
500 PM CST MON DEC 6 2004

...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE...LIMESTONE...
MADISON...COLBERT AND LAWRENCE COUNTIES UNTIL 700 PM CST...

AT 500 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAINFALL CONTINUING OVER MOST OF LAUDERDALE...LIMESTONE... 
MADISON...COLBERT AND LAWRENCE COUNTIES.  RAINFALL AMOUNTS ONE TO 
TWO INCHES HAVE FALLEN SINCE 2 PM...WITH AN ADDITIONAL INCH OF 
RAINFALL EXPECTED THIS EVENING.  FLOODING AND FLASH FLOODING WILL 
CONTINUE ACROSS THESE AREAS THIS EVENING AS THE GROUND REMAINS 
SATURATED.  WITH AREA CREEKS AND STREAMS AT OR ABOVE BANKFULL... 
WIDESPREAD FLOODING PROBLEMS WILL BE LIKELY TONIGHT.  

AT 450 PM CST...MADISON COUNTY EMERGENCY MANAGEMENT OFFICIALS 
REPORTED NUMEROUS ROADS ARE UNDERWATER ACROSS NORTHERN PORTIONS OF 
THE COUNTY...MAINLY NORTH OF HIGHWAY 72.  SPORADIC FLOODING HAS ALSO 
BEEN REPORTED IN THE CITY OF HUNTSVILLE.

IN LIMESTONE COUNTY...SEVERAL ROADS WERE REPORTED UNDERWATER.  

THIS SHOULD NOT BE CONSIDERED A COMPLETE LIST OF FLOODED AREAS.

RIVER FLOOD WARNINGS ARE ALSO IN AFFECT FOR THE TENNESSEE RIVER AT 
FLORENCE AND WHITESBURG...AND FOR THE BIG NANCE CREEK AT COURTLAND 
IN LAWRENCE COUNTY.  PLEASE CONSULT THE LATEST RIVER FLOOD WARNINGS 
FOR THE LATEST INFORMATION.

SOME LOCATIONS AFFECTED THROUGH 700 PM CST INCLUDE...ATHENS... 
FLORENCE...HARVEST...HUNTSVILLE...MERIDIANVILLE...MOULTON... 
COURTLAND...TOWN CREEK...AND SURROUNDING AREAS. 

MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.

STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.

LAT...LON 3495 8636 3452 8638 3468 8708 3434 8729
      3460 8760 3460 8805 3498 8806

$$

PB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 10:40 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 6, 10:40 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1040 AM CST MON DEC 6 2004

.DISCUSSION...
BAND OF WARM ADVECTION PRECIP CONTINUES TO PUSH NORTHWARD ACROSS THE
TENNESSEE VALLEY. MODERATE TO HEAVY RAINFALL MAINLY AFFECTING
COUNTIES IN THE NORTHWEST...WHERE A COUPLE OF FFWS HAVE ALREADY
BEEN NEEDED. WARM FRONT CONTINUES TO LIFT NORTHWARD...AS DEWPOINTS
HAVE CLIMBED INTO THE 60S AT SEVERAL LOCATIONS ACROSS THE
AREA...INCLUDING 63 AT KMSL AND 61 AT KHSV.

HAVE ALREADY UPDATED THIS MORNING TO EXPAND FLOOD WATCH TO BE IN
EFFECT TODAY FOR ALL COUNTIES...AND RAISED POPS TO 100 FOR ALL
AREAS. AFTER THIS INITIAL BAND MOVES THROUGH...THERE WILL BE A BRIEF
BREAK FROM THE RAIN IN MOST AREAS. ANOTHER BAND IS EVIDENT ON RADAR
ACROSS CENTRAL MS...SO CURRENT THINKING IS TO LEAVE POPS AS IS FOR
NOW. ANTICIPATE MAIN BREAK WILL BE LATER THIS AFTERNOON...AFTER WARM
FRONT PUSHES FURTHER NORTHWARD INTO TENNESSEE. WITH RAIN CONTINUING
OFF AND ON THROUGH MOST OF THE DAY...POTENTIAL FOR STRONGER STORMS
DOESNT APPEAR TO BE AS MUCH OF A CONCERN FOR THIS AFTERNOON.

WITH CURRENT TEMPS ALREADY IN THE LOW 60S IN MANY AREAS...CURRENT
FORECAST HIGHS IN THE UPPER 60S LOOKS REASONABLE FOR MOST AREAS AS
WARM FRONT MOVES THROUGH. MAY NEED TO LOWER HIGHS A BIT IN THE
EAST...WHERE CURRENT TEMPS ARE MAINLY IN THE MID 50S...AND WARM
FRONT WILL BE LATER MOVING THROUGH.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...FLOOD WATCH THROUGH NOON TUE.
TN...FLOOD WATCH THROUGH NOON TUE.

&&

24
Hazardous weather outlook, Dec 6, 5:03 AM CST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 AM CST MON DEC 6 2004

ALZ001>010-016-TNZ076-096-097-061900-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
503 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...
A WARM FRONT STRETCHES FROM NORTHERN MISSISSIPPI TO CENTRAL
ALABAMA...AND WILL PUSH NORTHEASTWARD. THIS WILL HELP TO BRING
CLUSTERS OF SHOWERS AND THUNDERSTORMS TODAY...MAINLY WEST OF I65.
AREAS FROM WATERLOO TO RED BAY WILL SEE THE MOST RAIN TODAY. THERE
WILL BE SOME INSTABILITY ALONG WITH STRONG WIND PROFILES TO PRODUCE
ISOLATED SUPERCELLS MONDAY EVENING. IT STILL APPEARS THAT INSTABILITY
WILL BE LIMITED...WHICH SHOULD PRECLUDE A WIDESPREAD SEVERE WEATHER
OUTBREAK. A MUCH MORE PRIME AREA FOR TORNADOES EXISTS OVER
MISSISSIPPI...LOUISIANA AND WESTERN TENNESSEE.

WE EXPECT A SQUALL LINE TO APPROACH THE SHOALS AREA AROUND 230
AM AND BRING A LINE OF 40 TO 70 MPH WINDS ACROSS THE TENNESSEE
VALLEY.

BESIDES DAMAGING WINDS...THE MAIN HAZARD WILL BE WITH LOCALLY HEAVY
RAINFALL...WHERE 1 TO 3 INCHES OF RAIN IS EXPECTED THROUGH NOON ON
TUESDAY. WITH THE GROUND NEARLY SATURATED FROM THE RAIN OVER THE LAST
2 WEEKS...FLOODING IS LIKELY IN LOW LYING AREAS AND ALONG CREEKS...
STREAMS AND SOME RIVERS. FLOOD WATCHES HAVE BEEN POSTED ACROSS THE
AREA.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...

A COLD FRONT WILL BE APPROACHING I65 BY MID MORNING...AND
HELP PUSH A LINE OF SHOWERS AND THUNDERSTORMS THROUGH THE
VALLEY DURING THE MORNING.  SOME OF THESE STORMS WILL CONTAIN
LOCALLY HEAVY RAIN AND DAMAGING WINDS. THE MORNING
COMMUTE WILL BE WET...WITH ISOLATED RUNOFF AND FLOODING PROBLEMS.

DRIER WEATHER WILL RETURN BY TUESDAY AFTERNOON. ANOTHER ROUND OF
RAINFALL WILL BE POSSIBLE BY LATE IN THE WEEK AS ANOTHER STORM
SYSTEM APPROACHES THE AREA.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
POSSIBLE THROUGH TUESDAY MORNING.

JDG

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 8:37 AM CSTFlash Flood WarningHUNFranklin4 hr
Dec 6, 10:27 AM CSTFlash Flood WarningHUNColbert4 hr
Dec 6, 12:30 PM CSTFlash Flood WarningHUNFranklin5 hr
Dec 6, 2:30 PM CSTFlash Flood WarningHUNColbert5 hr
Dec 6, 5:25 PM CSTFlash Flood WarningHUNFranklin95 min

Nearby

Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.